Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 55, NWS Atlanta, GA

February 26, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 26, 2013, 7:35 AM EST for Forsyth County, Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 7:35 AM EST (12:35 UTC)
Expired
Feb 26, 2013, 5:12 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.89 ft at Feb 26, 2013, 12:00 PM EST.

actionminormoderate51002/2602/27
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS42 KFFC 261235
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EST TUE FEB 26 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-270235-
/O.NEW.KFFC.FL.W.0055.130226T1235Z-000000T0000Z/
/CMGG1.1.ER.130226T1145Z.130226T1145Z.000000T0000Z.UU/
735 AM EST TUE FEB 26 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 6 AM TUESDAY THE STAGE WAS 5.5 FEET...AND RISING.
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011.  

$$
3 follow-up statements
753 
WGUS82 KFFC 261515
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EST TUE FEB 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC117-270515-
/O.CON.KFFC.FL.W.0055.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130226T1145Z.130226T1445Z.000000T0000Z.UU/
1015 AM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 10 AM TUESDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.6 FEET ON JUL 2 2010.  

$$
481 
WGUS82 KFFC 261841
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EST TUE FEB 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

GAC117-270841-
/O.CON.KFFC.FL.W.0055.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130226T1145Z.130226T1715Z.000000T0000Z.UU/
141 PM EST TUE FEB 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 1245 PM TUESDAY THE STAGE WAS 6.8 FEET...AND FALLING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* THE CREEK APPEARS TO HAVE CREST AT 6.9 FEET AND WILL FALL THROUGH
  THE AFTERNOON. IT SHOULD FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$
829 
WGUS82 KFFC 262212
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST TUE FEB 26 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 
 
GAC117-262242-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-130226T2212Z/
/CMGG1.1.ER.130226T1145Z.130226T1715Z.130226T2052Z.UU/
512 PM EST TUE FEB 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING.
* AT 4 PM TUESDAY THE STAGE WAS 5.5 FEET...AND FALLING.
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$

GAC059-133-219-271212-
/O.EXT.KFFC.FL.W.0057.130227T1200Z-130228T2100Z/
/PNFG1.1.ER.130227T1200Z.130228T0600Z.130228T1500Z.NO/
512 PM EST TUE FEB 26 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD.
* FROM WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON.
* AT 4 PM TUESDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 13.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 6:47 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 26, 6:47 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST TUE FEB 26 2013

.PREV DISCUSSION... /ISSUED 407 AM EST TUE FEB 26 2013/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
WARM FRONT CURRENTLY SITUATED ACROSS THE GA/FL BORDER. LOW PRESSURE
IS LOCATED ACROSS E AR/E TN THIS MORNING WITH A COLD FRONT
STRETCHING SOUTH ACROSS EASTERN MS. REGIONAL RADAR LOOP SHOWS
WIDESPREAD SHOWERS ACROSS NORTHERN AND CENTRAL GA THIS
MORNING...WITH THUNDERSTORMS MAINLY CONFINED TO THE COAST OF THE
FLORIDA PANHANDLE.

THE WARM FRONT IS EXPECTED TO LIFT SLOWLY NORTH THIS MORNING AS THE
COLD FRONT MOVES EAST. THE SOUTHERN CWA HAS THE BEST CHANCES OF
GETTING INTO THE WARM SECTOR AROUND SUNRISE...AND CONVECTION
BECOMING SURFACE BASED. UNTIL THEN...ANY THUNDER SHOULD BE ELEVATED.
STRONG WINDS ALOFT WOULD MIX DOWN IN ANY THUNDERSTORMS...SO DAMAGING
WIND GUSTS WOULD BE LIKELY WITHIN ANY SEVERE THUNDERSTORM THAT
DEVELOPS LATER THIS MORNING. ISOLD SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY ALONG AND SOUTH OF A COLUMBUS TO LOUISVILLE LINE BEFORE
NOON.

AS LOW PRESSURE MOVES EAST INTO THE LOWER/MID MISSISSIPPI
VALLEY...THE PRESSURE GRADIENT CONTINUES TO TIGHTEN. EASTERLY FLOW
HAS STRENGTHENED ACROSS NW GA THIS MORNING AND HAVE RAISED A WIND
ADVISORY FOR THIS AREA. WINDS WILL BECOME STRONGER ACROSS MUCH THE
REMAINDER OF NORTHERN AND CENTRAL GA LATER TODAY AS WINDS SWITCH
AROUND TO THE S AND MIXING OCCURS. NE GA MAY REMAIN FIRMLY
ENTRENCHED WITHIN THE WEDGE...WHICH SHOULD LIMIT MIXING. SO HAVE
OPTED NOT TO ISSUE A WIND ADVISORY FOR THIS REGION. HOWEVER...IF THE
WARM FRONT DOES PUSH FURTHER NORTH THAN EXPECTED...THE WIND ADVISORY
MAY NEED TO BE EXPANDED INTO NE GA. REGARDLESS...SOILS ARE VERY
SATURATED AND IT WON'T TAKE VERY STRONG WIND GUSTS TO DOWN TREES AND
SOME POWERLINES.

IN THE PAST 36 HOURS...BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN
ACROSS THE SOUTHERN CWA. ACROSS THE CENTRAL CWA...AROUND AN INCH HAS
FALLEN AND ACROSS THE NORTH UP TO ONE THIRD OF AN INCH HAS FALLEN.
ANOTHER INCH TO INCH AND A HALF OF RAINFALL CAN BE EXPECTED ACROSS
THE SOUTHERN CWFA THROUGH THE MORNING HOURS. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE STORMS REPEATEDLY MOVE
OR THUNDERSTORMS DEVELOP. RAINFALL WILL RAPIDLY DIMINISH FROM WEST
TO EAST AFTER NOON. NO CHANGES TO THE FLOOD WATCH ANTICIPATED THIS
MORNING. AREAL FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR PORTIONS OF
CENTRAL GA THROUGH THIS AFTERNOON.

THE COLD FRONT SHOULD PUSH THROUGH MUCH OF THE CWA BY MIDDAY...WITH
PRECIP DIMINISHING. SOME LIGHT PRECIP IS POSSIBLE ACROSS NORTHERN GA
OVERNIGHT IN THE UPSLOPE AREAS. NAM SOUNDINGS SHOW TEMP PROFILES
ABOVE FREEZING AT THIS TIME...SO THE PTYPE SHOULD REMAIN ALL RAIN.
HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO
WEDNESDAY.

NLISTEMAA

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST TRENDS. MEDIUM
RANGE MODELS CONTINUE TO KEEP THE REGION UNDER A PERSISTENT UPPER
TROUGH THROUGH THE WEEKEND WITH A TIGHT SURFACE GRADIENT AND STOUT
LOW-LEVEL CAA. GFS FLIRTS WITH VERY LOW QPF IN THE FAR NORTH EACH DAY
THROUGH FRIDAY BEFORE BRINGING IN SLIGHTLY BETTER PRECIPITATION
CHANCES AND SLIGHTLY HIGHER QPF VALUES SATURDAY AS A SMALL BUT POTENT
SHORT WAVE SWEEPS THROUGH THE BROAD UPPER TROUGH. ECMWF KEEPS ANY
MEASURABLE QPF AMOUNTS GENERALLY NORTH OF THE STATE UNTIL THE SYSTEM
SWEEPS THROUGH SATURDAY. IN THE MEANTIME TEMPERATURES WILL CONTINUE
BELOW NORMAL WITH AT LEAST MIXED PRECIPITATION POSSIBLE IN THE FAR
NORTH WHERE ANY PRECIPITATION MANAGES TO MATERIALIZE. I HAVE CONFINED
POPS TO SLIGHT CHANCE ACROSS THE MOUNTAIN COUNTIES UNTIL SATURDAY...
WHEN I BUMP UP TO CHANCE POPS ACROSS THE FAR NORTH WITH SLIGHT CHANCE
AS FAR SOUTH AS THE ATLANTA METRO AND ATHENS. BOTH THE GFS AND ECMWF
STILL KEEP QPF AMOUNTS GENERALLY BELOW 1/10TH OF AN INCH PER 12 HOUR
PERIOD ON SATURDAY SO THIS CONTINUES TO BE A LOW QPF/LOW CONFIDENCE
FORECAST RIGHT NOW...ALTHOUGH CONFIDENCE IS INCREASING FOR THE
SATURDAY CHANCES. AFTER THE SHORT WAVE PASSES LATE SATURDAY...MODELS
ARE SHOWING THE LARGE UPPER TROUGH FINALLY SHIFTING EAST AS WELL.
THIS WOULD INDICATE A MAINLY DRY AND WARMING START TO NEXT WEEK.

20

&&

.AVIATION...
12Z UPDATE...
COLD FRONT CURRENTLY MOVING THROUGH CENTRAL AL...AND A WARM FRONT
ALONG FL/GA BORDER. THE BACK EDGE OF THE WIDSPREAD RAINFALL SHOULD
CLEAR ATL BETWEEN 12Z AND 13Z. SHRA ALONG THE FRONT WILL REMAIN
ISOLD. EASTERLY WINDS WILL SWITCH AROUND TO THE S/SW BY THE EARLY
AFTERNOON. GUSTS TO AROUND 30 KT WILL BE POSSIBLE AT ALL TERMINAL
SITES EXCEPT AHN. AHN WILL STAY IN THE COOL AIR WEDGE MOST OF THE
DAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  37  61  35 /  80  10   5   5
ATLANTA         59  36  58  36 /  80  10   5   5
BLAIRSVILLE     48  34  50  33 /  80  20  10  20
CARTERSVILLE    59  35  57  35 /  70  10   5  10
COLUMBUS        67  40  63  39 /  80   5   5   5
GAINESVILLE     53  36  56  36 /  80  10   5  10
MACON           69  39  64  37 /  80   0   5   5
ROME            58  35  57  35 /  60  10  10  10
PEACHTREE CITY  63  34  60  36 /  70  10   5   5
VIDALIA         73  46  67  40 /  80   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLAYTON...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...
EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...
HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
COBB...DADE...DOUGLAS...FANNIN...FLOYD...GILMER...GORDON...
HARALSON...MURRAY...PAULDING...PICKENS...POLK...WALKER...
WHITFIELD.

&&
Hazardous weather outlook, Feb 26, 4:00 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST TUE FEB 26 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...

STRONG...GUSTY WINDS MUCH OF NORTH AND CENTRAL GEORGIA TODAY.

MINOR FLOODING CONTINUES AT A FEW LOCATIONS ACROSS CENTRAL GEORGIA
AND RIVERS CONTINUE TO RISE AT SEVERAL LOCATIONS AS A RESULT OF THE
RECENT HEAVY RAINFALL. MODERATE TO LOCALLY HEAVY RAINFALL WILL
CONTINUE THIS MORNING...PRODUCING ADDITIONAL FLOODING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
COLUMBUS TO LOUISVILLE LINE THIS MORNING.

DISCUSSION...

ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS MOVING ACROSS NORTH AND
CENTRAL GEORGIA WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS
PORTIONS OF CENTRAL GEORGIA. SEE THE LATEST FLOOD WATCH /FFAFFC/ FOR
ADDITIONAL INFORMATION.

STRONG...GUSTY WINDS WILL CONTINUE ACROSS THE NORTHWEST THIS
MORNING AND EXPAND TO MUCH OF NORTHERN AND CENTRAL GEORGIA LATER
THIS MORNING AND AFTERNOON.

A STRONG WARM FRONT WILL LIFT NORTH ACROSS SOUTH CENTRAL GEORGIA
THIS MORNING...INSTABILITY AND LOW LEVEL SHEAR MAY BE SUFFICIENT FOR
ISOLATED SEVERE STORMS. SEVERE THUNDERSTORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND ISOLATED BRIEF TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DISCUSSION...

WATER LEVELS WILL CONTINUE TO RISE FROM THE PREVIOUS HEAVY RAIN
AND ADDITIONAL STREAM AND RIVER FLOODING IS POSSIBLE THROUGH THE
WEEK.

LIGHT SNOW SHOWERS OR FLURRIES MAY BE POSSIBLE OVER FAR
NORTH GEORGIA THURSDAY THROUGH SATURDAY...ESPECIALLY IN HIGHER
ELEVATIONS. AT THIS TIME...NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED BUT WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 26, 1:46 AM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 AM EST TUE FEB 26 2013

GAZ001>005-011-012-019-020-260830-
146 AM EST TUE FEB 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES UNTIL 330 AM EST...

AT 145 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WIND GUSTS TO 45 MPH... ASSOCIATED WITH THE BACK EDGE OF AN
AREA OF PRECIPITATION THAT WAS MOVING INTO DADE AND CHATTOOGA
COUNTIES ALONG THE STATE LINE. THIS AREA OF STRONG WINDS WAS MOVING
EAST AT 35 MPH AND WILL SPREAD ACROSS WALKER... CATOOSA...
WHITFIELD... MURRAY...GORDON... AND FLOYD COUNTIES THROUGH 330 AM
EST. THE STRONG WINDS COMBINED WITH WET SOILS COULD DOWN TREES...
AND BLOW UNSECURED OBJECTS AROUND.

THE GRADIENT WINDS WILL REMAIN STRONG OVERNIGHT AND ANY CONVECTION
WILL JUST ENHANCE THE ALREADY STRONG WIND GUSTS.

&&

LAT...LON 3499 8462 3486 8462 3482 8459 3474 8465
      3408 8466 3408 8516 3410 8516 3408 8543
      3486 8559 3499 8560
TIME...MOT...LOC 0638Z 261DEG 33KT 3492 8561 3469 8551
          3452 8554

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:42 AM ESTWind AdvisoryFFCBaldwin, Bartow, Bibb, Bleckley, Butts, Carroll and 77 more12 hr
Feb 26, 1:46 AM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 3 more104 min
Feb 26, 12:15 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs58 hr
Feb 26, 12:15 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee42 hr
Feb 26, 1:34 PM ESTRiver Flood WarningFFCForsyth, Fulton9 hr
Feb 26, 3:01 PM ESTAreal Flood WarningFFCTelfair, Toombs18 hr
Feb 26, 3:15 PM ESTRiver Flood WarningFFCDooly19 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.